Antiretrovirals adverse reactions from a prospective HIV/AIDS cohort study in Bogotá, Colombia
Abstract number: 1733_1413
Vesga J.F., Alvarez C., Tamara J.R., Cortes J.A., Guerrero P., Gil F.
Background: Adverse Drug Reactions (ADR), lead not just to a high percentage of therapy abandonment, but also to a poor adherence to treatment instructions resulting in failure of therapy. The purpose of this study was to show the relation between the use of drugs and ADRs, their impact on treatment and the severity of reaction as defined by the DAIDS scale.
Methods: Making use of a database designed in Access (ver 11.5 2003, Microsoft, USA), information from ADR to Antiretrovirals from 384 HIV positive patients between June 2005 and June 2006 was analysed. Patients were seen routinely every 4 weeks, and data was collected from such consults. Patient was asked about the presence of ADRs, lot and drug manufacturer, the active commencement of the antiretroviral, the effect of the reaction on the overall treatment scheme, and laboratories related to the negative reaction. For abnormal laboratory results a DAIDS grade was established. Data was then analysed using programme Stata (Ver 9.0).
Results: In the consequent year (4608 month/patient), 672 ADRs were reported to have occurred with the following frequency: metabolic reactions 28.1%, haematologic 28%, gastrointestinal 26.5%, neurologic and psychological 13.5%, dermatological 3.28%, hepatic 2.39%, renal and urological 0.9%.
Regarding intensity of ADRs, 85.2% were mild, 14.4% moderate and 1.7% severe. The most frequent ADRs were macrocytosis, nausea, hypertrygliceridaemia, combined dyslipidaemia and diarrhoea. Among all ADRs 89.5% were classified as DAIDS grade I, 8.8% grade II, 1% grade III and 0.4% grade IV. The 89.9% of ADRs mean no change in the scheme of treatment, 6.3% required a change of the drug, 1.3% quit the treatment, and 2.4% of treatments were transitorily suspended.
Conclusions: ADRs were frequent in our study, however the most of it were reported as mild reactions and didnt necessitate change or suspension of the treatment. As expected, metabolic reactions like dyslipidaemia where most frequently found among protease inhibitors and NNRTs than in NRTs.
|Session name:||European Society of Clinical Microbiology and Infectious Diseases|
|Location:||ICC, Munich, Germany|
|Back to top|